MAUDE Adverse Event Report: ABBOTT VASCULAR INC. TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012276-30
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat the left anterior descending (lad) coronary artery and the circumflex coronary artery.Two non-abbott stents were implanted.The procedure was continued with a 3.50 x 30 mm trek balloon dilatation catheter (bdc) and a 4.0x15 mm trek bdc using the kissing balloon technique.The 4.0x15 mm trek bdc was removed with no issues.However, there was resistance felt during removal of the 3.5x30 mm trek bdc and some force was briefly applied.Once the bdc was removed it was noted that the balloon had broken off from the shaft area.Intravascular ultrasound (ivus) was performed and found that the balloon had separated and remained stuck on the previously implanted stent in the patient anatomy.A snare was attempted but was unsuccessful.The patient was transferred to icu and surgery was performed on (b)(6) 2024.The patient is stable in the intensive care unit as of 07/17/2024.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.It should be noted that the coronary dilatation catheters (cdc), trek rx and mini trek rx, global, instruction for use (ifu) states: if resistance is felt, determine the cause before proceeding.Continuing to advance or retract the catheter while under resistance may result in damage to the vessels and / or damage / separation of the catheter.In this case, it is likely that the combination of the reported difficulty removing the device and the violation of the ifu contributed to the reported separation.The investigation determined the reported difficulty removing the device, delay to treatment/therapy, hospitalization, surgical intervention and unexpected medical intervention appear to be related to operational context.The investigation determined the reported separation appears to be related to user error/operational context.There was no report of any damage observed to the balloon dilatation catheter (bdc) prior to the procedure which may suggest that a product issue did not contribute to the reported complaint.It was reported the kissing balloon technique was attempted, which likely contributed to the reported difficulty removing the device due to interactions with other devices (previously implanted stents) as the clearances were reduced.Further manipulation, with applied force, in the attempt to remove the device as resistance was encountered likely contributed to the balloon separating.Additional treatment with a snare device was attempted to remove the separated balloon out of the patient but was unsuccessful.The patient was transferred to icu and surgery was performed.The patient had to be hospitalized.Based on the reported information, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6 correction: medical device problem code 2017/excessive force added.

Brand Name
TREK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19865115
Report Number2024168-2024-09009
Device Sequence Number8150024
Product Code LOX
UDI-Device Identifier08717648138607
UDI-Public(01)08717648138607(17)260531(10)30605G1
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model Number1012276-30
Device Catalogue Number1012276-30
Device Lot Number30605G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/11/2024
Supplement Date Received by Manufacturer08/06/2024
Initial Report FDA Received Date07/30/2024
Supplement Report FDA Received Date08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NON-ABBOTT PREVIOUSLY IMPLANTED STENT
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown